MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-016-01
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 3 fiber tips broke during this ureteroscopy (urs) procedure for kidney stones performed with the console at low power.There was no physical break of the outer layer of any of these 3 fibers.The first fiber tip started to break off and degrade after 30 seconds, the second fiber tip started to break off and degrade after 10 minutes, and the third fiber tip started to break off and degrade after 5 minutes.Then, the physician requested to use a different console.The procedure was completed with an alternate method.There were no patient complications reported.This report corresponds to the second fiber.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Microscopic analysis identified the fiber tip was broken.There was no exposed glass tip.Additionally, burn marks were observed on the fiber jacket.Visual analysis did not exhibit any break along the fiber body.It is likely that procedural conditions, such as physician technique, size and composition of the material being ablated, may have contributed to the fiber tip break.In addition, the ifu mentions, inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the device; return it to the supplier for replacement.Based on analysis results, the reported broken glass tip was confirmed.
 
Event or Problem Description
It was reported that 3 fibers were utilized during a kidney stone ureteroscope procedure.During the procedure, the tip of the first fiber broke off, and degraded at low power after 30 second of fiber use.The first fiber was replaced, and during lasing with the second fiber, the tip of the fiber broke off and degraded after 10 minutes of fiber used.The second fiber was replaced, and during lasing with the third fiber, the tip of the fiber also broke off and degraded after 5 minutes of fiber use.The physician then requested a different laser console to complete the procedure.The procedure was completed with another laser without patient complications.This report corresponds to the second fiber.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHTGUIDEOPTICS INTERNATIONAL LTD
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16788840
Report Number2124215-2023-18363
Device Sequence Number20253782
Product Code GEX
UDI-Device Identifier17290109140190
UDI-Public17290109140190
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-016-01
Device Catalogue Number0644-016-01
Device Lot Number0008151122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer07/10/2023
09/21/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date08/01/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown